Alert archive / Tennessee / Special Weather Statements in 2016
Special Weather Statement, NWS Morristown, TN
NWS Morristown, TN issued this special weather statement at Aug 7, 2016, 4:46 PM EDT for Carter County, Tennessee. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2016, 4:46 PM EDT (20:46 UTC)
- Expired
- Aug 7, 2016, 5:45 PM EDT
- In force
- 59 min
- Issued by
- NWS Morristown, TN
County Carter County, TN
The radar
The Knoxville radar (KMRX), 102 km from the middle of the area, began a volume at 20:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 8.8 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 405 J/kg
- Mixed-layer CIN
- -76 J/kg
- Mixed-layer LCL
- 820 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
673 WWUS84 KMRX 072046 SPSMRX SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 446 PM EDT SUN AUG 7 2016 TNZ017-044>047-072145- UNICOI TN-WASHINGTON TN-SULLIVAN TN-NORTHWEST CARTER TN- SOUTHEAST CARTER TN- 446 PM EDT SUN AUG 7 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WASHINGTON...CENTRAL CARTER...SOUTH CENTRAL SULLIVAN AND NORTHEASTERN UNICOI COUNTIES UNTIL 545 PM EDT... AT 446 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER CENTRAL...OR OVER ELIZABETHTON. THIS STORM WAS NEARLY STATIONARY. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... JOHNSON CITY...ELIZABETHTON...CENTRAL...PINE CREST...HAMPTON... MIDWAY...UNICOI...WATAUGA...HUNTER AND MILLIGAN COLLEGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3621 8240 3638 8242 3647 8212 3621 8203 TIME...MOT...LOC 2046Z 255DEG 3KT 3631 8226 $$ DH
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this special weather statement went out at Aug 7, 3:14 PM EDT, 1 hour 32 minutes earlier.
Area forecast discussion, Aug 7, 3:14 PM EDT, 1 hour 32 minutes before
Area Forecast Discussion National Weather Service Morristown TN 314 PM EDT SUN AUG 7 2016 .SHORT TERM (Tonight and tomorrow)... A moisture-rich environment with little forcing and weak instability will remain over the area through tomorrow. Through the afternoon and evening, slow-moving and training cells with heavy rain that produce localized flooding problems will be the main concern. Most of this activity should be diurnally-driven and dissipate after sunset. Tonight, the cyclonic circulation over northern FL will drift northward. With a SE low level flow off the Atlantic toward our area, southern sections appear to be favored for higher pops and QPF tomorrow, while the northern half may have some slight downslope drying/stabilization. Will have chance pops in the northern and central Valley, with likely pops in the mountains and southern Valley. Localized flooding where storms train over the same areas will continue to be a concern. Temperatures have continued to verify warmer than MOS, so will go a few degrees higher than MOS again for highs. .LONG TERM (Monday night through Sunday)... The rain chances decrease somewhat monday night as cold front will be either along the southern border of the forecast area or just to the south. Both NAM and MAV model still keeping southern and eastern sections with good chance of showers as moisture lingers behind front. MAV is the drier model through mid week and will go drier western and northern sections Monday night through Tuesday night. Lower pressure moves to the Gulf Coast Tuesday with a weak upper level low and most of the moisture there as ridging builds farther north over the forecast area. This will provide better chances for showers and storms in the terrain areas Tuesday and Wednesday than the valley. This pattern will continue through Thursday. Friday the upper low begins to move farther north over AL as another front moves into the Ohio Valley. This will increase rain chances again for Saturday as the front to the north may combine with the upper low to the south and enhance rainfall even more over the area sunday. && .PRELIMINARY POINT TEMPS/POPS... Chattanooga Airport, TN 75 91 74 92 / 60 60 40 50 Knoxville McGhee Tyson Airport, TN 72 91 73 90 / 50 50 30 40 Oak Ridge, TN 72 90 73 91 / 40 50 30 40 Tri Cities Airport, TN 71 89 69 88 / 40 50 30 30 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...None. TN...None. VA...None. && DGS/TD
Hazardous weather outlook, Aug 7, 4:29 AM EDT, 12 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 429 AM EDT SUN AUG 7 2016 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-080830- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 429 AM EDT SUN AUG 7 2016 /329 AM CDT SUN AUG 7 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT... SLOW MOVING THUNDERSTORMS WILL BRING VERY HEAVY RAIN TO SOME LOCATIONS...AND LOCALIZED FLOODING WILL BE POSSIBLE ESPECIALLY DURING THE AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Aug 7, 3:57 PM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
357 PM EDT SUN AUG 7 2016
TNZ071-072-086-087-072030-
BLOUNT SMOKY MOUNTAINS TN-SOUTHEAST MONROE TN-NW BLOUNT TN-
NORTHWEST MONROE TN-
357 PM EDT SUN AUG 7 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BLOUNT AND MONROE
COUNTIES UNTIL 430 PM EDT...
AT 356 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9
MILES SOUTHEAST OF MADISONVILLE...MOVING NORTH AT 10 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SWEETWATER...MADISONVILLE...VONORE...TELLICO PLAINS...HAPPY VALLEY...
FORT LOUDON S.P....MOUNT VERNON...CITICO BEACH...TALASSEE...
TARIFFVILLE...MCGEE CARSON PENINSULA...CITICO AND DEALS GAP.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3527 8438 3536 8441 3540 8441 3540 8443
3545 8443 3546 8445 3558 8449 3565 8385
3552 8384 3552 8388 3547 8392 3546 8396
3541 8402 3537 8401 3534 8404
TIME...MOT...LOC 1956Z 171DEG 10KT 3545 8421
MOULTONSpecial weather statement, Aug 7, 4:00 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 400 PM EDT SUN AUG 7 2016 TNZ040-041-070-073-074-072030- SEVIER SMOKY MOUNTAINS TN-NORTH SEVIER TN-JEFFERSON TN- COCKE SMOKY MOUNTAINS TN-NORTHWEST COCKE TN- 400 PM EDT SUN AUG 7 2016 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SEVIER...SOUTHEASTERN JEFFERSON AND SOUTHWESTERN COCKE COUNTIES UNTIL 430 PM EDT... AT 400 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES NORTHEAST OF PIGEON FORGE...OR 8 MILES EAST OF SEVIERVILLE... MOVING NORTHEAST AT 10 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... SEVIERVILLE...NEWPORT...GATLINBURG...DANDRIDGE...PIGEON FORGE... BANEBERRY...PITTMAN CENTER...HARRISBURG...FAIRGARDEN... CHESTNUT HILL...BIRD CROSSING AND COSBY. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3571 8354 3589 8367 3608 8325 3584 8310 TIME...MOT...LOC 2000Z 239DEG 10KT 3585 8343 MOULTON
Special weather statement, Aug 7, 4:32 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
432 PM EDT SUN AUG 7 2016
TNZ039-040-070-072130-
JEFFERSON TN-NORTHWEST COCKE TN-HAMBLEN TN-
432 PM EDT SUN AUG 7 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN HAMBLEN...EASTERN
JEFFERSON AND NORTHWESTERN COCKE COUNTIES UNTIL 530 PM EDT...
AT 432 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
DANDRIDGE...MOVING NORTH AT 5 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MORRISTOWN...JEFFERSON CITY...NEWPORT...DANDRIDGE...WHITE PINE...
BANEBERRY...ALPHA...LOWLAND AND PANTHER CREEK S.P..
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3594 8346 3617 8351 3617 8347 3619 8347
3619 8345 3621 8345 3621 8319 3594 8324
TIME...MOT...LOC 2032Z 178DEG 6KT 3602 8336
DHSpecial weather statement, Aug 7, 4:38 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 438 PM EDT SUN AUG 7 2016 TNZ069-071-072-072145- KNOX TN-BLOUNT SMOKY MOUNTAINS TN-NW BLOUNT TN- 438 PM EDT SUN AUG 7 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL KNOX AND CENTRAL BLOUNT COUNTIES UNTIL 545 PM EDT... AT 438 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR MARYVILLE...MOVING NORTH AT 5 MPH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... KNOXVILLE...MARYVILLE...ALCOA...LOUISVILLE...ROCKFORD... EAGLETON VILLAGE...FRIENDSVILLE...HAPPY VALLEY...WILDWOOD... CLOVER HILL AND SEYMOUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3560 8386 3560 8408 3587 8414 3588 8381 TIME...MOT...LOC 2038Z 178DEG 6KT 3568 8397 DH
Special weather statement, Aug 7, 4:46 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 446 PM EDT SUN AUG 7 2016 TNZ017-044>047-072145- UNICOI TN-WASHINGTON TN-SULLIVAN TN-NORTHWEST CARTER TN- SOUTHEAST CARTER TN- 446 PM EDT SUN AUG 7 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WASHINGTON...CENTRAL CARTER...SOUTH CENTRAL SULLIVAN AND NORTHEASTERN UNICOI COUNTIES UNTIL 545 PM EDT... AT 446 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER CENTRAL...OR OVER ELIZABETHTON. THIS STORM WAS NEARLY STATIONARY. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... JOHNSON CITY...ELIZABETHTON...CENTRAL...PINE CREST...HAMPTON... MIDWAY...UNICOI...WATAUGA...HUNTER AND MILLIGAN COLLEGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3621 8240 3638 8242 3647 8212 3621 8203 TIME...MOT...LOC 2046Z 255DEG 3KT 3631 8226 DH
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 8:07 PM EDT | Special Weather Statement | MRX | Morgan, Roane | 53 min |
| Aug 7, 2:19 PM EDT | Areal Flood Advisory | MRX | Anderson, Campbell, Scott | 116 min |
| Aug 7, 3:08 PM EDT | Areal Flood Advisory | MRX | Monroe | 2 hr |
| Aug 7, 3:47 PM EDT | Flash Flood Warning | MRX | Monroe | 118 min |
| Aug 7, 3:57 PM EDT | Special Weather Statement | MRX | Monroe | 33 min |
| Aug 7, 4:00 PM EDT | Special Weather Statement | MRX | Sevier | 30 min |
| Aug 7, 4:32 PM EDT | Special Weather Statement | MRX | Jefferson | 58 min |
| Aug 7, 4:38 PM EDT | Special Weather Statement | MRX | Blount | 67 min |
| Aug 7, 5:00 PM EDT | Areal Flood Advisory | MRX | Blount | 2 hr |
| Aug 7, 5:06 PM EDT | Areal Flood Advisory | MRX | Carter, Johnson, Sullivan, Unicoi, Washington | 114 min |
| Aug 7, 5:14 PM EDT | Special Weather Statement | MRX | Hamblen | 46 min |
| Aug 7, 5:33 PM EDT | Flash Flood Warning | MRX | Carter, Johnson, Sullivan, Washington | 117 min |
| Aug 7, 6:14 PM EDT | Areal Flood Advisory | MRX | Cocke, Greene, Hamblen, Jefferson | 2 hr |
| Aug 7, 6:32 PM EDT | Areal Flood Advisory | MRX | Sullivan | 118 min |
| Aug 7, 7:10 PM EDT | Flash Flood Warning | MRX | Greene, Hamblen | 2 hr |
| Aug 7, 7:32 PM EDT | Areal Flood Advisory | MRX | Claiborne, Grainger, Hancock, Hawkins | 3 hr |
| Aug 7, 7:44 PM EDT | Areal Flood Advisory | MRX | Knox | 2 hr |
| Aug 7, 7:49 PM EDT | Areal Flood Advisory | MRX | Hamilton, Marion | 116 min |
| Aug 7, 4:56 PM EDT | Special Weather Statement | MRX | Clay | 49 min |
| Aug 7, 5:25 PM EDT | Areal Flood Advisory | MRX | Clay | 2 hr |
Nearby
Special Weather Statements in Tennessee, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.